Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
144 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Lupituss syrup safe to take for dry cough?

Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3072 Questions

default
Posted on Tue, 7 Jun 2016 in Medicines and Side Effects
Question: My wife had loose motions/vomiting around 10days back and was admitted in hospital for glucose for 5-6 hours only thereafter she is having dry cough continuously and it gets more while lying down and sleep. So we had given her Grinlintus cough syrup along with Montec-LC tablet for 2 days initially but sough was subside not at very good rate and again started and now she is taking LUPITUSS cough syrup 3 times daily with hot water since yesterday. We would like to the know the reason for that along with the correct line of treatment as dry cough is there while talking and lying down on bed,

Could you please let us know whether to continue with LUPITUSS or not and what all precautions she must take. She is having 9 days fast as well currently.
Is it due to seasonal change or after stomach upset/severe food infection for which she had admitted to hospital for glucose & metrogil injection for 1 day.
Please reply with details and asap.

Thanks.
doctor
Answered by Dr. Anshul Varshney 1 hour later
Brief Answer:
Seems to be Bronchitis

Detailed Answer:
Welcome to Healthcaremagic.
Hi, I am Dr Anshul Varshney , I have read your query in detail , I understand your concern.
It seems that she has developed post viral / allergic bronchitis. Usually it takes time for bronchitis to get settled.
In such case scenario, i advice following to my patients:
1. To get a Chest X-ray done to be sure of other causes like Tuberculosis, Pneumonia.

2. To take an anti allergic like Montec LC as she was taking for at least 7 days.

3. To continue Lupituss syrup.

4. To take Benzonanate pearls three times a day.

5. To take a combination of Pantoprazole and Domoeridone as a lot many times acid reflux can itself cause dry cough.

This is my personal opinion based on details available here. If you still have any other query, you may please ask me.
Stay Healthy.
Dr Anshul Varshney , MD

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anshul Varshney 28 minutes later
Can medicines like Zifi-AZ and Grinlinctus BM be given instead of Montec LC and Lupituss. Any reason for having cough more while sleeping/talking?
doctor
Answered by Dr. Anshul Varshney 4 hours later
Brief Answer:
No use of antibiotics

Detailed Answer:
Hi, see Zifi AZ is an antibiotic and has no role in allergic cough. Syrup like Grinlinctus BM are used for cough associated with wheezing.
Cough more during sleeping or talking mostly occurs due to allergy or acid reflux. When you sleep, you respiratory centers get depressed and so for effective clearing of mucous, you lungs work more causing more cough.
During talking, there is increase in irritation of lung causing more cough.
I hope it helps you.
Wish your wife a very speedy recovery.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  

Recent questions on  Pantoprazole

doctor1 MD

Hi Dr Charles, I was diagnosed h pylori and was prescribed HP7 Klacid (Clarithromycin, Pantoprazole, Amoxicillin). After starting to take the...

doctor1 MD

I am currently taking protonix & my prescription states that it has to be taken whole.I absolutely cannot & have never been able to swallow any...

doctor1 MD

I am taking the following drugs and am experiencing exercise induced asthma. Female age 68. Beginning and very mild COPD. Lisonopril/hctz,...

doctor1 MD

I have been taking pantoprazole for one week and today I have a skin rash from head to toe. I am taking it due to an ulcer caused by taking...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts...